Alert archive / Indiana / River Flood Warnings in 2015

River Flood Warning 318, NWS Indianapolis, IN

December 27, 2015Hamilton County, Marion County, Indiana

NWS Indianapolis, IN issued this river flood warning at Dec 27, 2015, 10:35 AM EST for Hamilton County, Marion County, Indiana. It took effect at Dec 27, 2015, 4:52 PM EST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Dec 27, 2015, 10:35 AM EST (15:35 UTC)
In effect from
Dec 27, 2015, 4:52 PM EST
Expired
Dec 31, 2015, 9:25 AM EST
In force
4 days
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Hamilton County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Noblesville (NBLI3). The gauge peaked at 16.25 ft at Dec 29, 2015, 2:00 PM EST.

actionminormoderate510152012/2712/2812/2912/3012/3101/01
Action stage
10 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03349000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 27, 10:00 AM EST, 35 minutes earlier.

Area forecast discussion, Dec 27, 10:00 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1000 AM EST SUN DEC 27 2015

.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 312 AM EST SUN DEC 27 2015

A STRONG FRONT ROUGHLY FROM THE GREAT LAKES TO TEXAS WILL RIPPLE
BACK AND FORTH FOR THE NEXT FEW DAYS. THIS MEANS IT WILL BE NORTH OF
CENTRAL INDIANA SOMETIMES...AND TO OUR SOUTH AT OTHERS. EXPECT
UNSETTLED WEATHER BECAUSE OF THIS.

A BIG CHANGE WILL COME STARTING WEDNESDAY AS A HIGH PRESSURE RIDGE
BUILDS FROM THE CENTRAL ROCKIES...TO INDIANA...TO THE EAST COAST.
FRIDAY NIGHT AND SATURDAY A COLD FRONT IS PREDICTED TO CROSS THE
HOOSIER STATE FROM THE NORTHWEST.

&&

.NEAR TERM /REST OF TODAY/...

ISSUED AT 1000 AM EST SUN DEC 27 2015

FRONT HAS MOVED SOUTH OF THE AREA AT THE MOMENT TAKING THE WARM AIR
AND INSTABILITY WITH IT. THE INSTABILITY SHOULD REMAIN SOUTH OF THE
AREA THROUGH THE DAY SO HAVE REMOVED THUNDER MENTION ALL AREAS
DURING THE TODAY PERIOD.

MORE RAIN IS OVERSPREADING THE AREA AT THE MOMENT AND MORE IS LINED
UP ACROSS ILLINOIS. THUS KEPT CATEGORICAL POPS MOST AREAS THIS
MORNING. CONTINUED WITH PREVIOUS FORECAST OF LOWERING POPS NORTH
DURING THE AFTERNOON.

INCREASED WIND GUSTS A BIT BASED ON LATEST TRENDS. TEMPERATURES
SHOULD SLOWLY FALL DURING THE DAY WITH THE FRONT TO THE SOUTH.

PREVIOUS DISCUSSION FOLLOWS...

THE MODELS CONTINUE TO AGREE TODAY WILL HAVE RAIN...WHICH MAY BE
HEAVY...AND POSSIBLY THUNDERSTORMS.

THE TEMPERATURE FORECAST IS VERY DIFFICULT. THINGS WILL BE DRIVEN BY
A STRONG GRADIENT ACROSS A FRONT IN THE AREA. THE POWERFUL BLENDED
FORECAST SHOULD WORK AS WELL AS ANYTHING

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

ISSUED AT 312 AM EST SUN DEC 27 2015

THERE IS DECENT CONCURRENCE AMONG THE MODELS...AND SOLUTIONS HAVE
BEEN FAIRLY STABLE OVER TIME. THAT IS RAIN CONTINUING INTO MONDAY
NIGHT BUT DRY WEATHER DEVELOPING BY TUESDAY. THERE IS ALSO AGREEMENT
PRECIPITABLE WATER AND INSTABILITY WILL SUPPORT HEAVY RAIN AND A
CHANCE OF THUNDER THROUGH TOMORROW.

BLENDED TEMPERATURES ARE REASONABLY WELL SUPPORTED BY THE
DETERMINISTIC FIELDS.CONFIDENCE IN THE TEMPERATURE FORECAST IS
REDUCED BY THE FACT STRONG GRADIENTS WILL BE IN THE AREA FOR MOST OF
THE PERIOD.

MOST INDICATIONS ARE TONIGHT AND MONDAY WILL BE TOO WARM FOR
FREEZING RAIN. HOWEVER AS CHICAGO POINTS OUT...GIVEN UNCERTAINTY ITS
BEST TO HAVE A SLIGHT CHANCE FOR IT WHERE FORECAST TEMPERATURES
ARE 33 OR LESS.

ALL THE GUIDANCE BRINGS THE WIND UP STRONGLY FOR LATE TONIGHT AND
MONDAY. IN PRECIPITATION AT THIS TIME OF YEAR ITS HARD TO GET ENOUGH
MIXING TO PRODUCE REALLY STRONG GUSTS...BUT THE DAY CREW MAY NEED TO
ISSUE AN NPW DEPENDING THE 12Z GUIDANCE.

&&

.LONG TERM /WEDNESDAY THROUGH NEXT SATURDAY/...
ISSUED AT 235 AM EST SUN DEC 27 2015

ENSEMBLES SUGGEST MEAN UPPER TROUGH THAT IS EXPECTED TO BE LOCATED
IN THE PLAINS BY THE MIDDLE OF THE WEEK WILL PROGRESS INTO THE EASTERN
STATES BY NEXT WEEKEND.

APPEARS THE ONLY PRECIPITATION THREAT DURING THIS PERIOD WILL ON
WEDNESDAY WITH THE PASSAGE OF THE UPPER TROUGH. MOST OF THE DEEP
MOISTURE LOOKS TO BE TIED UP FARTHER SOUTH...SO ANY PRECIPITATION
AMOUNTS SHOULD BE LIGHT. WILL CONTINUE WITH SMALL CHANCES FOR
LIGHT MIXED PRECIPITATION WEDNESDAY AND WEDNESDAY NIGHT.

ENSEMBLES SUGGEST LITTLE PRECIPITATION THREAT BEYOND WEDNESDAY...SO WILL
CONTINUE WITH A DRY FORECAST FOR THE REST OF THE EXTENDED.

&&

.AVIATION /DISCUSSION FOR THE 271500Z IND TAF UPDATE/...
ISSUED AT 935 AM EST SUN DEC 27 2015

NO CHANGES NEEDED TO THE TAF.

PREVIOUS DISCUSSION FOLLOWS...
ISSUED AT 532 AM EST SUN DEC 27 2015

COLD FRONT HAS PASSES THROUGH ALL THE TERMINALS EXCEPT FOR KBMG...AND IT
SHOULD MOVE THROUGH THERE BY OR SHORTLY AFTER ISSUANCE TIME. LINE OF
EMBEDDED CONVECTION EXTENDS ROUGHLY ALONG AND BEHIND THE COLD FRONT. APPEARS
THE CONVECTION SHOULD BE SOUTHEAST OF KIND/KBMG BY 271300Z. MODEL DATA
SUGGEST MAIN FORCING SHOULD DROP SOUTH INTO SOUTHERN INDIANA BY
AFTERNOON...SO RAINFALL SHOULD END AT THE KLAF TERMINAL BY MIDDAY...BUT
PERIODS OF RAIN MAY LINGER MOST OF THE DAY AT KIND/KHUF/KBMG.

MODEL DATA SUGGEST SOME DRYING OF THE LOWER LEVELS OF THE AIR MASS WILL
TAKE PLACE FROM NORTH TO SOUTH AS THE DAY GOES BY...SO EXPECTING THE IFR
CEILINGS TO LIFT INTO AN MVFR DECK 012-015 FROM THE NORTH LATER TODAY.

PRESSURE GRADIENT TIGHTENS UP QUITE A BIT TODAY IN THE WAKE OF COLD
FRONT...SO FREQUENT SURFACE GUSTS 18-24 KTS FROM 350-020 DEGREES SHOULD
DEVELOP THIS MORNING.

&&

.HYDROLOGY.../FLASH FLOOD WATCH THROUGH 24Z MONDAY/...
ISSUED AT 312 AM EST SUN DEC 27 2015

THE THREAT OF HEAVY RAIN CONTINUES. ALL MODELS HAVE PERIODS OF
EXTREMELY HIGH PRECIPITABLE WATER AND GOOD FORCING ALONG A FRONTAL
BOUNDARY FOR THE DURATION OF THE WATCH.

LATEST GUIDANCE SUGGESTS THE GREATEST THREAT OF HEAVY RAIN WILL BE
IN THE SOUTHERN PART OF CENTRAL INDIANA TODAY...THE NORTH LATE
TONIGHT...AND THE ENTIRE AREA MONDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...JK
NEAR TERM...JK/50
SHORT TERM...JK
LONG TERM....JAS
AVIATION...JAS/MK
HYDROLOGY...JK
Hazardous weather outlook, Dec 27, 10:05 AM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1005 AM EST SUN DEC 27 2015

INZ021-028>031-038-040>042-281515-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE-
RANDOLPH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
1005 AM EST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: HEAVY RAIN. CHANCE THUNDERSTORMS. SLIGHT CHANCE FREEZING
RAIN.

HAZARDS: FLOODING. LIGHTNING. SLIPPERY ROADS.

TIMING: HEAVY RAIN AND THUNDERSTORMS MAINLY LATE TONIGHT.
FREEZING RAIN VERY LATE TONIGHT IF AT ALL. FLOODING FROM PREVIOUS
RAINS WILL CONTINUE.

DISCUSSION: A FRONT NEAR INDIANA WILL CONTINUE TO CAUSE WET
WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: SLIGHT CHANCE OF FREEZING RAIN MONDAY MORNING. WINDY
WITH A THREAT OF HEAVY RAIN AND THUNDERSTORMS INTO MONDAY NIGHT.
SMALL CHANCE FOR NON ACCUMULATING SNOW WEDNESDAY AND WEDNESDAY
NIGHT. FLOODING WILL OCCUR ALONG SOME AREA RIVERS.

DISCUSSION: A FRONTAL SYSTEM WILL CONTINUE TO CAUSE ACTIVE WEATHER
MONDAY. HIGH PRESSURE WILL BRING DRIER BUT COLDER WEATHER STARTING
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ035>037-039-043>049-051>057-060>065-067>072-281515-
FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS...
TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
1005 AM EST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: HEAVY RAIN. CHANCE THUNDERSTORMS.

HAZARDS: FLOODING. LIGHTNING.

TIMING: HEAVY RAIN POSSIBLE TODAY AND LATE TONIGHT. THERE MAY BE
A LULL EARLY TONIGHT. THUNDERSTORMS POSSIBLE TONIGHT.

DISCUSSION: A FRONT NEAR INDIANA WILL CONTINUE TO CAUSE WET
WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: WINDY WITH A THREAT OF HEAVY RAIN AND THUNDERSTORMS INTO
MONDAY NIGHT. SMALL CHANCE FOR NON ACCUMULATING SNOW WEDNESDAY
NIGHT. FLOODING WILL CONTINUE ALONG SOME AREAS RIVERS.

DISCUSSION:A FRONTAL SYSTEM WILL CONTINUE TO CAUSE ACTIVE WEATHER
MONDAY. HIGH PRESSURE WILL BRING DRIER BUT COLDER WEATHER
STARTING MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Dec 27, 7:12 AM EST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
712 AM EST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 AM     HEAVY RAIN       3 N FISHERS             40.00N  86.02W
12/27/2015  M3.02 INCH       HAMILTON           IN   NWS EMPLOYEE

            24 HOUR TOTAL

&&

JAS
Local storm report, Dec 27, 9:02 AM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
902 AM EST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     HEAVY RAIN       3 SW THORNTOWN          40.09N  86.65W
12/27/2015  M3.37 INCH       BOONE              IN   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       4 N ULEN                40.12N  86.46W
12/27/2015  M3.03 INCH       BOONE              IN   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       4 ESE GREENCASTLE       39.62N  86.78W
12/27/2015  M3.23 INCH       PUTNAM             IN   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       5 S CRAWFORDSVILLE      39.97N  86.90W
12/27/2015  M3.74 INCH       MONTGOMERY         IN   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       4 W LEBANON             40.05N  86.56W
12/27/2015  M3.17 INCH       BOONE              IN   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 NNE FISHERS           39.99N  86.01W
12/27/2015  M3.19 INCH       HAMILTON           IN   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       4 S SHERIDAN            40.08N  86.23W
12/27/2015  M3.00 INCH       HAMILTON           IN   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 E NEW ROSS            39.96N  86.68W
12/27/2015  M3.14 INCH       BOONE              IN   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 NNE CARMEL            39.99N  86.10W
12/27/2015  M3.08 INCH       HAMILTON           IN   COCORAHS

            24 HOUR TOTAL

0800 AM     HEAVY RAIN       3 N ULEN                40.10N  86.47W
12/27/2015  M4.21 INCH       BOONE              IN   COCORAHS

            24 HOUR TOTAL

0858 AM     HEAVY RAIN       5 NW LAPEL              40.12N  85.90W
12/27/2015  M3.51 INCH       HAMILTON           IN   COCORAHS

            24 HOUR TOTAL

&&

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 12:55 AM ESTAreal Flood WarningINDFountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren9 hr
Dec 27, 4:47 AM ESTAreal Flood WarningINDBoone, Montgomery, Parke, Putnam9 hr
Dec 27, 5:02 AM ESTAreal Flood WarningINDHendricks, Putnam9 hr
Dec 27, 6:14 AM ESTAreal Flood WarningINDHamilton, Hancock, Madison, Marion, Tipton9 hr
Dec 27, 6:55 AM ESTAreal Flood WarningINDDelaware, Hancock, Henry, Madison, Randolph, Rush9 hr
Dec 27, 10:07 AM ESTAreal Flood WarningINDClay, Fountain, Montgomery, Parke, Tippecanoe, Vermillion and 2 more9 hr
Dec 27, 10:35 AM ESTRiver Flood WarningINDPutnam72 hr
Dec 27, 10:35 AM ESTRiver Flood WarningINDDelaware, Randolph68 hr
Dec 27, 10:35 AM ESTRiver Flood WarningINDMarion59 hr
Dec 27, 10:35 AM ESTRiver Flood WarningINDPutnam48 hr
Dec 27, 10:35 AM ESTRiver Flood WarningINDCarroll, Tippecanoe, White4 days
Dec 27, 10:35 AM ESTRiver Flood WarningINDClinton, Tippecanoe72 hr
Dec 27, 10:35 AM ESTRiver Flood WarningINDTippecanoe4 days
Dec 27, 10:35 AM ESTRiver Flood WarningINDMontgomery, Parke24 hr
Dec 27, 11:07 AM ESTRiver Flood WarningINDHendricks, Morgan47 hr
Dec 27, 1:14 PM ESTAreal Flood WarningINDBoone, Clinton, Hendricks, Montgomery, Putnam9 hr
Dec 27, 1:18 PM ESTAreal Flood WarningINDHamilton, Hancock, Madison, Marion, Tipton9 hr
Dec 27, 1:22 PM ESTAreal Flood WarningINDDelaware, Hancock, Henry, Madison, Randolph, Rush6 hr
Dec 27, 2:50 PM ESTRiver Flood WarningINDHenry, Rush, Shelby24 hr
Dec 27, 3:34 PM ESTWind AdvisoryINDBoone, Carroll, Clinton, Fountain, Hamilton, Howard and 7 more27 hr

Nearby

River Flood Warnings in Indiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.